# SDR FAA2014071400132

- Difficulty date: July 14, 2014
- Submitted: July 14, 2014
- Operation: General aviation
- Aircraft: N491SA
- Make and model: Robsin R44RAVENII
- Aircraft serial: 12831
- Aircraft time: 1,599 hours, 1,598 cycles
- Engine: Lyc IO540AE1A5
- Engine time: 1,599 hours, 1,598 cycles
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Baffle
- Part number: C3096
- Condition: Cracked
- Location: Zone 100
- Part time: 1,599 hours, 1,598 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: E

## Discrepancy

BAFFLING  THAT SEPARATES THE OIL COOLER AND THE NR 2 CYLINDER, CRACKED AND SEPARATED. IT CAME TO REST ON THE STARTER POSITIVE TERMINAL AND NR 2 CYLINDER ROCKER BOX OIL RETURN LINE, PN 72703.  WHEN THE STARTER WAS ENGAGED THE ELECTRICAL CURRENT ARCED THROUGH THE SHEET METAL BAFFLE TO THE OIL RETURN LINE SEVERING THE ALUMINUM TUBING.  LOSS OF ENGINE OIL PRESSURE OCCURRED DURING START ACCOMPANIED BY SMOKE.  OIL SPILLED TO THE GROUND BELOW THE ACFT.
